Volume 10, issue 1 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Distortion in transformation groups

Danny Calegari and Michael H Freedman

Appendix: Yves de Cornulier

Geometry & Topology 10 (2006) 267–293
Bibliography
1 G M Bergman, Generating infinite symmetric groups, Bull. London Math. Soc. (to appear) arXiv:math.GR/0401304
2 Y de Cornulier, Strongly bounded groups and infinite powers of finite groups, Comm. Algebra (to appear) arXiv:math.GR/0411466
3 M Droste, W C Holland, Generating automorphism groups of chains, Forum Math. 17 (2005) 699 MR2154425
4 J Franks, M Handel, Distortion elements in group actions on surfaces, arXiv:math.DS/0404532
5 F Galvin, Generating countable sets of permutations, J. London Math. Soc. (2) 51 (1995) 230 MR1325568
6 J M Gambaudo, É Ghys, Commutators and diffeomorphisms of surfaces, Ergodic Theory Dynam. Systems 24 (2004) 1591 MR2104597
7 M Gromov, Hyperbolic groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
8 M Gromov, Asymptotic invariants of infinite groups, from: "Geometric group theory, Vol. 2 (Sussex, 1991)", London Math. Soc. Lecture Note Ser. 182, Cambridge Univ. Press (1993) 1 MR1253544
9 A Kechris, C Rosendal, Turbulence, amalgamation and generic automorphisms of homogeneous structures, arXiv:math.LO/0409567
10 A Khelif, À propos de la propriété de Bergman, preprint
11 R C Kirby, L C Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Princeton University Press (1977) MR0645390
12 N Kopell, Commuting diffeomorphisms, from: "Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968)", Amer. Math. Soc. (1970) 165 MR0270396
13 S Lang, Algebra, 211, Springer (2002) MR1878556
14 A Lubotzky, S Mozes, M S Raghunathan, The word and Riemannian metrics on lattices of semisimple groups, Inst. Hautes Études Sci. Publ. Math. (2000) MR1828742
15 G D Mostow, Strong rigidity of locally symmetric spaces, Princeton University Press (1973) MR0385004
16 A Y Ol’shanskii, Distortion functions for subgroups, from: "Geometric group theory down under (Canberra, 1996)", de Gruyter (1999) 281 MR1714850
17 D Pixton, Nonsmoothable, unstable group actions, Trans. Amer. Math. Soc. 229 (1977) 259 MR0438397
18 M Pollicott, Lectures on ergodic theory and Pesin theory on compact manifolds, 180, Cambridge University Press (1993) MR1215938
19 L Polterovich, Growth of maps, distortion in groups and symplectic geometry, Invent. Math. 150 (2002) 655 MR1946555
20 F Quinn, Ends of maps III : Dimensions 4 and 5, J. Differential Geom. 17 (1982) 503 MR679069
21 D Repovš, E Ščepin, A proof of the Hilbert–Smith conjecture for actions by Lipschitz maps, Math. Ann. 308 (1997) 361 MR1464908
22 C Rosendal, A topological version of the Bergman Property, arXiv:math.LO/0509670
23 J P Serre, Arbres, amalgames, SL2, Société Mathématique de France (1977) MR0476875
24 Y G Sinaĭ, Topics in ergodic theory, 44, Princeton University Press (1994) MR1258087
25 T Tsuboi, Homological and dynamical study on certain groups of Lipschitz homeomorphisms of the circle, J. Math. Soc. Japan 47 (1995) 1 MR1304186